Alert archive / Georgia / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 438, NWS Atlanta, GA

September 26, 2009Morgan County, Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at Sep 26, 2009, 5:46 PM EDT for Morgan County, Georgia. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 26, 2009, 5:46 PM EDT (21:46 UTC)
Expired
Sep 26, 2009, 6:30 PM EDT
In force
44 min
Issued by
NWS Atlanta, GA
Area
Storm-based polygon

County Morgan County, GA

The radar

The Robins AFB radar (KJGX), 99 km from the middle of the area, began a volume at 21:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 9.8 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2009-09-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1105 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2009-09-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 16 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1105 J/kg
Mixed-layer CIN
-23 J/kg
Mixed-layer LCL
824 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
16 m²/s²
0-3 km storm-relative helicity
43 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KFFC 262146
SVRFFC
GAC211-262230-
/O.NEW.KFFC.SV.W.0438.090926T2146Z-090926T2230Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
546 PM EDT SAT SEP 26 2009

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MORGAN COUNTY IN NORTH CENTRAL GEORGIA

* UNTIL 630 PM EDT

* AT 545 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS UP TO 60
  MPH.  THIS STORM WAS LOCATED 7 MILES SOUTHWEST OF RUTLEDGE...MOVING
  EAST AT 30 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  MADISON AND BUCKHEAD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO DAMAGING WINDS...FREQUENT CLOUD TO GROUND LIGHTNING 
AND VERY HEAVY RAIN IS OCCURRING WITH THIS STORM. MOVE INDOORS 
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. 
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE 
STRUCK BY LIGHTNING.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

&&

LAT...LON 3352 8328 3348 8328 3345 8341 3344 8353
      3352 8366 3359 8368 3364 8365 3371 8344
      3369 8340 3364 8336 3360 8335 3355 8327
TIME...MOT...LOC 2146Z 250DEG 26KT 3354 8365

$$
2 follow-up statements
000 
WWUS52 KFFC 262202
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
602 PM EDT SAT SEP 26 2009

GAC211-262230-
/O.CON.KFFC.SV.W.0438.000000T0000Z-090926T2230Z/
MORGAN GA-
602 PM EDT SAT SEP 26 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM EDT
FOR EASTERN MORGAN COUNTY...

AT 559 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS UP
TO 60 MPH. THIS STORM WAS LOCATED NEAR MADISON...MOVING EAST AT 30
MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
APALACHEE...BUCKHEAD...PARKS MILL AND SWORDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING 
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS 
ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR 
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

&&

LAT...LON 3348 8328 3346 8336 3344 8353 3349 8361
      3357 8356 3363 8354 3371 8344 3368 8340
      3364 8336 3360 8335 3355 8327
TIME...MOT...LOC 2201Z 250DEG 26KT 3358 8353

$$



19
000 
WWUS52 KFFC 262225
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
625 PM EDT SAT SEP 26 2009

GAC211-262234-
/O.EXP.KFFC.SV.W.0438.000000T0000Z-090926T2230Z/
MORGAN GA-
625 PM EDT SAT SEP 26 2009

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN MORGAN COUNTY
EXPIRES AT 630 PM EDT...

AT 624 PM EDT...THE THUNDERSTORM THAT PROMPTED THE WARNING FOR 
MORGAN COUNTY HAD WEAKENED AND WAS MOVING EAST INTO GREENE COUNTY. 
WIDESPREAD RAIN AND A FEW THUNDERSTORMS WILL CONTINUE ACROSS MORGAN 
COUNTY FOR THE NEXT HOUR...BUT SEVERE THUNDERSTORMS ARE NO LONGER 
EXPECTED. VERY HEAVY RAIN WILL RESULT IN AT LEAST MINOR FLOODING AND 
SIGNIFICANT RISES ON CREEKS AND STREAMS IN THE AREA.  A FLASH FLOOD 
WATCH REMAINS IN EFFECT FOR THE COUNTY THROUGH THE EVENING.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

LAT...LON 3348 8328 3346 8336 3344 8353 3349 8361
      3357 8356 3363 8354 3371 8344 3368 8340
      3364 8336 3360 8335 3355 8327
TIME...MOT...LOC 2224Z 250DEG 26KT 3364 8334

$$



19

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 26, 3:40 PM EDT, 2 hours 6 minutes earlier.

Area forecast discussion, Sep 26, 3:40 PM EDT, 2 hours 6 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
340 PM EDT SAT SEP 26 2009

.SYNOPSIS...
FINALLY...SOME SIGNIFICANT CHANGES ON THE WAY...THAT WILL BRING A
COMPLETE PATTERN CHANGE AND FALL-LIKE WEATHER TO THE REGION EARLY
NEXT WEEK. DEEP CLOSED LOW CENTRAL U.S. AND MODERATE SUBTROPICAL
RIDGE COVERING THE SE STATES. BACKDOOR FRONT LOCATED ACROSS EC/NE
GA...SUPPORTED BY STRONG NEW ENGLAND 1030MB SFC HIGH. VERY
MOIST...TROPICAL AIR MASS REMAINS FIRMLY ENTRENCHED ACROSS THE CWA.
A STRONG SHORT WAVE WILL DIVE SE FROM CENTRAL CANADA AS THE POLAR
JET MAKES A SIGNIFICANT DROP INTO THE CENTRAL U.S. THIS WILL BE THE
KICKER THAT RESULTS IN A COMPLETE CHANGE IN THE UPPER ATMOSPHERIC
PATTERN FROM THE VERY STATIC RECENT PATTERN TO A VERY ACTIVE PATTERN
NEXT WEEK. AS THE SHORT WAVE AND POLAR JET DROP INTO THE CENTRAL
U.S...THE CENTRAL U.S. UPPER LOW WILL LIFT NE AND COMBINE WITH THE
CANADIAN SHORT WAVE TO RESULT IN A DEEP POLAR VORTEX ACROSS THE
GREAT LAKES REGION. THIS WILL PUSH A STRONG COLD FRONT THROUGH THE
CWA SUNDAY AND OFF THE SE U.S. COAST BY EARLY MON...RESULTING IN OUR
FIRST REAL TASTE OF FALL THIS YEAR AND FINALLY BRINGING AN END TO
THE INCESSANT RAINFALL AND FLOODING.

19
&&

.SHORT TERM /TONIGHT THROUGH MONDAY NIGHT/...
GFS/ECMWF/NAM IN GOOD AGREEMENT ON EVENTS THROUGH THE SHORT TERM.
CLEARLY THE MAIN CONCERN WILL BE HEAVY RAIN AND RENEWED FLOODING ON
THE HEELS OF THE RECORD FLOODING ACROSS NC/NW/WC GA EARLIER THIS
WEEK. ALREADY EXPERIENCING MINOR PROBLEMS IN PARTS OF NC/NW GA...AND
IT WILL ONLY BECOME WORSE THROUGH THE EVENING AS LARGE AREA OF
SHRA/TSRA NOW ACROSS AL TRANSLATES EAST AHEAD OF FRONT. THROUGH MUCH
OF THE AFTERNOON...THE MAIN THREAT FOR HEAVY RAIN/FLOODING WILL
REMAIN ACROSS THE NORTHERN COUNTIES...WHERE WEAK SFC CONVERGENCE
BOUNDARY EXISTS. TOWARD 00Z...THE THREAT FOR HEAVY RAIN WILL SHIFT
FURTHER SOUTH...INCLUDING ATL...AHN...CSG AS THE FRONT BEGINS TO
MOVE. WITH PWS STILL NEAR 2.0 INCHES...HEAVIER SHRA/TSRA WILL
QUICKLY PRODUCE EXCESSIVE RAINFALL AMOUNTS. HOWEVER...THE THREAT FOR
FLASH FLOODING WILL BE LESS SIGNIFICANT AS THE ACTIVITY TRANSLATES
FURTHER SOUTH AND EAST BECAUSE OF INCREASED FORWARD SPEED OF THE
ACTIVITY. HPC QPF REMAINS ON THE LOW SIDE OF 1.0-1.5 INCHES...AS WE
HAVE ALREADY RECEIVED REPORTS OF 2.5 TO 3.0 INCHES OF RAIN IN
WHITFIELD COUNTY IN THE LAST COUPLE OF HOURS. GFS QPF SUGGESTS
AMOUNTS OF 3.0 TO 3.5 INCHES ACROSS THE NORTH...WITH 1.0 - 2.0 INCH
AMOUNTS ACROSS CENTRAL AREAS. MAIN FLASH FLOODING THREAT SHOULD
REMAIN NORTH OF I-20.

IN ADDITION...THERE IS AT LEAST A MINIMAL THREAT FOR SEVERE THROUGH
THE EVENING HOURS...MAINLY IN THE FORM OF DAMAGING WINDS AND EVEN AN
ISOLD TORNADO. 25 TO 30KTS OF DEEP LAYER SHEER AND CAPES IN EXCESS
OF 1000 J/KG WILL TRANSLATE ACROSS THE AREA IN THE 22Z - 02Z TIME
FRAME. ANY BOW OR LINE SEGMENTS...AS IN EVIDENCE ACROSS N/WC AL
NOW...WILL NEED TO BE CAREFULLY WATCHED FOR SEVERE. BUT AGAIN...THE
MAIN THREAT WILL BE FLASH FLOODING THROUGH THE EVENING HOURS.

THE THREAT FOR SHRA/TSRA WILL END ACROSS THE NW HALF OF THE CWA BY
06Z...AND ACROSS ALL EXCEPT THE EXTREME SE BY 12Z...AND THE ENTIRE
CWA SHORTLY THEREAFTER. SUNDAY APPEARS TO BE A RELATIVELY WORRY FREE
DAY WEATHERWISE. A SECONDARY FRONT...SUPPORTED BY THE DEEPENING
GREAT LAKES UPPER LOW...WILL FINALLY PUSH SE THROUGH THE AREA EARLY
MON. THIS FRONT WILL FINALLY BRING THE BONA FIDE COOLER...DRIER AIR
MASS INTO THE CWA. WHILE NOT AN EXCEPTIONALLY COOL AIR MASS...NOTED
BY 850MB TEMPS STILL NEAR +10C...THE AIR MASS WILL BE NOTICEABLY
DRIER...WITH PWS FALLING FROM THEIR CURRENT 2.0+ INCH VALUES TO
AROUND 0.25 INCH BY EARLY TUE. MIN TEMPS WILL FALL INTO THE 50S AND
HIGH TEMPS WILL ONLY REACH THE 70S...A VERY WELCOME CHANGE. THE ONLY
CONCERN FOR ANY PCPN DURING THIS PERIOD WILL BE DURING THE DAY MON
IN THE NC/NE GA MOUNTAINS...WILL BE COLD ADVECTION...OROGRAPHICALLY
INDUCED SHRA. WILL CONTINUE TO INCLUDE SLIGHT CHC POPS IN THEES
AREAS.

.LONG TERM /TUESDAY THROUGH SATURDAY/...
THE MAJORITY OF THE LONG TERM IS DOMINATED BY A LARGE POLAR VORTEX
ACROSS THE GREAT LAKES REGION. THE SE U.S. WILL BE ON THE BACK SIDE
OF THIS SYSTEM...HENCE DRY NNW FLOW ALOFT. THE AIR MASS IS
EXCEPTIONALLY DRY TUE-FRI...WITH MEAN RH AOB 20 PERCENT. WHAT A NICE
CHANGE. THE DRY AIR MASS WILL ALLOW MIN TEMPS TO FALL TO NEAR OR
BELOW NORMAL TEMPS...BUT WILL BE EVEN MORE NOTICEABLE IN CONTRAST TO
THE RECENT EXCESSIVE HUMIDITY. MAX TEMPS WILL BE NEAR NORMAL WITH
ABUNDANT SUNSHINE. THE NEXT CONCERN FOR PCPN COMES NEXT WEEKEND. THE
GFS/ECMWF ARE IN GENERALLY IN GOOD AGREEMENT ON A PROGRESSIVE
PATTERN IN PLACE FOR THE LATER HALF OF THE WEEK AND INTO EARLY
OCTOBER WITH A FAIRLY DEEP UPPER TROUGH TRANSLATING ACROSS THE U.S.
FROM WEST TO EAST...REACHING THE EASTERN STATES SAT-SUN. THIS SYSTEM
APPEARS RELATIVELY WEAK COMPARED TO THE CURRENT SYSTEM...AND WITH
LITTLE AIR MASS CHANGE IN ITS WAKE...AS THE PARENT UPPER LOW REMAINS
IN THE WESTERN U.S. INSTABILITY IS NOT IMPRESSIVE AT THIS TIME...BUT
LOW CHC POPS ARE WARRANTED. ALL-IN-ALL...EL NINO APPEARS TO BE IN
FULL FORCE AS A VERY ACTIVE...PROGRESSIVE PATTERN SETS UP FOR EARLY
OCTOBER...WITH A SERIES OF ACTIVE...IMPRESSIVE UPPER TROUGHS.

19
&&

.HYDROLOGY...
AS NOTED ABOVE...MODEL QPF AMOUNTS OF 2-3 INCHES LOOK REASONABLE
ACROSS N GA. GIVEN PERSISTENT SW-NE TRAINING OF ECHOES AND A LARGE
SWATH OF PCPN STILL MOVING NE FROM CENTRAL AL...FLASH FLOODING
APPEARS LIKELY...ESPECIALLY NORTH OF I-20. WILL CONTINUE WITH FFA AS
ADVERTISED. WOULD EXPECT RENEWED AND EXPANDED CREEK...STREAM...AND
RIVER FLOODING FOR SEVERAL DAYS.

19
&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          66  81  59  81  52 / 100  10   5  10   0
ATLANTA         65  78  62  77  53 / 100   5   5  10   0
BLAIRSVILLE     61  72  53  69  46 / 100   5  10  20   5
CARTERSVILLE    62  77  55  76  48 / 100   5  10  10   0
COLUMBUS        69  83  63  84  58 /  90  10   0   5   0
GAINESVILLE     64  76  59  75  54 / 100   5  10  10   5
MACON           70  84  61  86  56 /  90  10   0   5   0
ROME            64  77  58  75  47 /  90   5  10  10   0
PEACHTREE CITY  65  79  58  78  51 / 100   5   0  10   0
VIDALIA         72  85  63  86  58 /  60  20   0   5   0

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR THE FOLLOWING ZONES:
BANKS...BARROW...BARTOW...BUTTS...CARROLL...CATOOSA...
CHATTOOGA...CHEROKEE...CLARKE...CLAYTON...COBB...COWETA...DADE...
DAWSON...DEKALB...DOUGLAS...FANNIN...FAYETTE...FLOYD...FORSYTH...
GILMER...GORDON...GWINNETT...HALL...HARALSON...HARRIS...HEARD...
HENRY...JACKSON...JASPER...LAMAR...LUMPKIN...MADISON...
MERIWETHER...MONROE...MORGAN...MURRAY...MUSCOGEE...NEWTON...
NORTH FULTON...OCONEE...PAULDING...PICKENS...PIKE...POLK...
ROCKDALE...SOUTH FULTON...SPALDING...TALBOT...TOWNS...TROUP...
UNION...UPSON...WALKER...WALTON...WHITE...WHITFIELD.

&&

19
Hazardous weather outlook, Sep 26, 4:40 PM EDT, 1 hour 6 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
440 PM EDT SAT SEP 26 2009

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-271045-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
440 PM EDT SAT SEP 26 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...THIS EVENING AND TONIGHT
WIDESPREAD SHOWERS AND ISOLATED STRONG THUNDERSTORMS WITH HEAVY
RAINFALL POSSIBLE.

.SYNOPSIS...
GEORGIA REMAINS IN A DEEP TROPICAL AIRMASS. LOW PRESSURE ALOFT HAS
MOVED INTO THE UPPER MISSISSIPPI VALLEY...PUSHING A FRONTAL BOUNDARY
ACROSS GEORGIA. A WEAK WEDGE-LIKE BOUNDARY IS ALSO PUSHING WESTWARD
ACROSS THE STATE AND HAS INTERSECTED THE FRONT NEAR THE ATLANTA
METRO AREA.

.PRIMARY HAZARDS...
HEAVY RAINFALL AND FLOODING WILL BE THE MAIN HAZARDS...ESPECIALLY
ALONG AND JUST NORTH OF A LINE FROM COLUMBUS TO FORSYTH TO
GAINESVILLE THIS EVENING. OCCASIONAL LIGHTNING AND GUSTY WINDS WILL
ALSO BE POSSIBLE WITH SOME OF THE STRONGER STORMS.

.DISCUSSION...
THE ATMOSPHERE REMAINS VERY MOIST WITH PRECIPITABLE WATER VALUES
NEAR 2 INCHES. SOILS ARE VERY SATURATED AFTER RECENT RAINFALL. ANY
ADDITIONAL HEAVY RAIN WILL AGGRAVATE FLOODING THAT HAS ALREADY
OCCURRING ALONG MANY CREEKS...STREAMS...RIVERS AND OTHER LOW LYING
AREAS. A FLOOD WATCH REMAINS IN EFFECT. ALSO...THE UNSTABLE
TROPICAL AIRMASS WILL ALLOW ISOLATED STRONG THUNDERSTORMS TO DEVELOP
WITH FREQUENT LIGHTNING AND GUSTY WINDS.

AS THE FRONT MOVES THROUGH THE STATE...IT WILL BRING A LINE OF
STRONG THUNDERSTORMS ALONG WITH IT.  THE HEAVIEST RAIN WILL BE ALONG
WITH THE FRONT.  AFTER THE FRONT PASSES...LIGHT SHOWERS WILL PREVAIL
AND THE FLOODING THREAT WILL BEGIN TO DIMINISH.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
THERE IS A CHANCE OF THUNDERSTORMS CENTRAL SUNDAY MORNING...AND A
CHANCE OF THUNDERSTORMS ON FRIDAY. NO HAZARDOUS WEATHER IS
EXPECTED MONDAY THROUGH THURSDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED
TO SUBMIT REPORTS OF HEAVY RAIN OR FLOODING THROUGH THE WEB BY
GOING TO WEATHER.GOV/ATLANTA.

In the hours before

Special weather statement, Sep 26, 4:56 PM EDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
456 PM EDT SAT SEP 26 2009

GAZ066-262200-
456 PM EDT SAT SEP 26 2009

...SIGNIFICANT WEATHER ALERT FOR 40 MPH WINDS IN TROUP COUNTY UNTIL
600 PM EDT...

AT 454 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS FROM HARRISONVILLE TO
CANNONVILLE...MOVING NORTHEAST AT 15 MPH.

WIND GUSTS OF 40 MPH WILL BE POSSIBLE AS THESE STORMS MOVE ACROSS
TROUP COUNTY THROUGH 600 PM EDT. SOME LOCATIONS IN THE PATH OF THESE
STORMS INCLUDE CANNONVILLE...STATE LINE PARK...JONES
CROSSROADS...HILLCREST...LONG CANE...ABBOTTSFORD...PIEDMONT
HEIGHTS...WARES CROSSROADS...WEST POINT...HARRISONVILLE...BAUGHS
CROSSROADS...SMITHS CROSSROAD...HOGANSVILLE...LAGRANGE AND BIG
SPRINGS.

THESE WIND GUSTS MAY PRODUCE MINOR DAMAGE TO TREE LIMBS AND BLOW
LIGHT...UNSECURED OBJECTS AROUND.

19
Local storm report, Sep 26, 4:57 PM EDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
457 PM EDT SAT SEP 26 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0420 PM     FLASH FLOOD      5 NNE HIRAM             33.95N 84.74W
09/26/2009                   PAULDING           GA   PUBLIC

            BISHOP CREEK OUT OF ITS BANKS AND THREATENING HOMES IN
            BROOKS FARM AREA

&&

20
Special weather statement, Sep 26, 5:12 PM EDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
512 PM EDT SAT SEP 26 2009

GAZ048-057-262215-
512 PM EDT SAT SEP 26 2009

...SIGNIFICANT WEATHER ALERT FOR HEAVY RAIN IN EASTERN HENRY AND
NEWTON COUNTIES UNTIL 615 PM EDT...

AT 507 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS COVERING MUCH OF NEWTON AND EASTERN
HENRY COUNTY...MOVING NORTHEAST AT 30 MPH.

RADAR RAINFALL ESTIMATES THAT 1.0 TO 1.5 INCHES OF RAIN MAY HAVE
FALLEN ACROSS THIS AREA DURING THE PAST HOUR. THE GROUND IS TOTALLY
SATURATED FROM RECENT HEAVY RAINFALL. ADDITIONAL HEAVY RAINFALL WILL
RESULT IN ALMOST COMPLETE RUNOFF INTO AREA CREEKS...STREAMS...AND
RIVERS. FLOODING OF LOW-LYING AND FLOOD PRONED AREAS IS LIKELY.
FLOODING OF SOME ROADS...ESPECIALLY IN POOR DRAINAGE AREAS...IS
LIKELY.

A FLASH FLOOD WATCH REMAINS IN EFFECT FOR THE AREA THROUGH THE
EVENING.

19
Special weather statement, Sep 26, 5:28 PM EDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
528 PM EDT SAT SEP 26 2009

GAZ066-078-262215-
528 PM EDT SAT SEP 26 2009

...SIGNIFICANT WEATHER ALERT FOR MPH WINDS IN NORTHWEST HARRIS AND
SOUTHERN TROUP COUNTIES UNTIL 615 PM EDT...

AT 524 PM EDT/424 PM CDT/...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED STRONG THUNDERSTORMS FROM JONES CROSSROADS TO 6 MILES WEST
OF WHITESVILLE-PINE LAKE...MOVING EAST AT 20 MPH.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS ACTIVITY...WHICH MAY
BLOW DOWN SMALL TREES AND IMPACT SOME POWER LINES IN THE AREA. IN
ADDITION...VERY HEAVY RAIN IS OCCURRING WITH THIS ACTIVITY. MINOR
FLOODING OF SMALL CREEKS AND STREAMS...URBAN
AREAS...HIGHWAYS...STREETS AND UNDERPASSES IN THIS AREA WILL BE
POSSIBLE. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS
OF CREEKS AND STREAMS ARE SUBJECT TO MINOR FLOODING.

19
Special weather statement, Sep 26, 5:34 PM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
534 PM EDT SAT SEP 26 2009

GAZ067-262215-
534 PM EDT SAT SEP 26 2009

...SIGNIFICANT WEATHER ALERT FOR HEAVY RAIN IN MERIWETHER COUNTY
UNTIL 615 PM EDT...

AT 533 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS FROM LONE OAK TO 20 MILES WEST OF
DURAND...MOVING NORTHWEST AT 5 MPH.

WIND GUSTS TO 40 MPH...FREQUENT CLOUD-TO-GROUND LIGHTNING...AND VERY
HEAVY RAIN CAN BE EXPECTED WITH THIS ACTIVITY. LOCALIZED AREAS OF
STREET FLOODING AND FLOODING OF LOW-LYING AND FLOOD PRONE AREAS WILL
BE POSSIBLE DURING THE NEXT HOUR.

IN ADDITION...WIND GUSTS UP TO 40 MPH MAY BLOW DOWN SMALL TREES AND
IMPACT SOME POWER LINES IN THE AREA.

19
Special weather statement, Sep 26, 5:39 PM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
539 PM EDT SAT SEP 26 2009

GAZ025-027-036-037-047-049-059-262230-
539 PM EDT SAT SEP 26 2009

...SIGNIFICANT WEATHER ALERT FOR WIND GUSTS TO 45 MPH...VERY HEAVY
RAIN...AND FREQUENT LIGHTNING IN JASPER...MORGAN...WALTON...OCONEE...
CLARKE...MADISON AND JACKSON COUNTIES UNTIL 630 PM EDT...

AT 537 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS FROM NICHOLSON...TO NORTH HIGH
SHOALS...TO BOSTWICK...TO EUDORA...MOVING EAST AT 25 MPH.

WIND GUSTS TO 45 MPH WILL BE POSSIBLE WITH THIS ACTIVITY. THESE
WINDS MAY BLOW DOWN SMALL TREES AND IMPACT POWER LINES IN THE AREA.
VERY HEAVY RAIN IS LIKELY. THE GROUND IS TOTALLY SATURATED IN THE
AREA AND ANY HEAVY RAINFALL WILL RESULT IN COMPLETE RUNOFF. FLOODING
OF LOW-LYING...FLOOD PRONE...AND POOR DRAINAGE AREAS ON HIGHWAYS IS
LIKELY. FREQUENT CLOUD-TO-GROUND LIGHTNING CAN ALSO BE EXPECTED.

19

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 26, 2:56 AM EDTFlash Flood WarningFFCMurray, Whitfield6 hr
Sep 26, 9:15 AM EDTFlash Flood WarningFFCChattooga, Floyd, Gordon, Murray, Walker, Whitfield6 hr
Sep 26, 12:21 PM EDTFlash Flood WarningFFCCatoosa, Chattooga, Dade, Floyd, Walker, Whitfield6 hr
Sep 26, 3:24 PM EDTAreal Flood WarningFFCGordon, Murray, Whitfield4 hr
Sep 26, 3:47 PM EDTFlash Flood WarningFFCCarroll, Cherokee, Cobb, Douglas, Paulding6 hr
Sep 26, 4:20 PM EDTSevere Thunderstorm WarningFFCHeard40 min
Sep 26, 5:00 PM EDTFlash Flood WarningFFCDeKalb, Forsyth, Fulton, Gwinnett4 hr
Sep 26, 5:26 PM EDTRiver Flood WarningFFCGordon, Murray, Whitfield3 days
Sep 26, 6:20 PM EDTSevere Thunderstorm WarningFFCPutnam40 min
Sep 26, 6:35 PM EDTSevere Thunderstorm WarningFFCBaldwin, Jones40 min
Sep 26, 6:40 PM EDTSevere Thunderstorm WarningFFCChattahoochee, Marion, Muscogee, Talbot39 min
Sep 26, 6:50 PM EDTRiver Flood WarningFFCMurray, Whitfield44 hr
Sep 26, 6:50 PM EDTRiver Flood WarningFFCWhitfield69 hr

Nearby

Severe Thunderstorm Warnings in Georgia, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.